Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 10, 2016, 11:13 AM CDT for Frio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 11:13 AM CDT (16:13 UTC)
- Expired
- Apr 10, 2016, 12:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 4.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS84 KEWX 101613 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1113 AM CDT SUN APR 10 2016 TXZ219-101700- FRIO TX- 1113 AM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL NOON CDT... AT 1109 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIVOT...OR 8 MILES SOUTHWEST OF PEARSALL...MOVING EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARSALL...BIGFOOT AND INTERSTATE 35 BETWEEN DERBY AND MOORE. LAT...LON 2872 9926 2888 9930 2906 9881 2874 9881 TIME...MOT...LOC 1609Z 248DEG 33KT 2882 9920 $$ PLATT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 10, 10:48 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 10, 10:48 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1048 AM CDT SUN APR 10 2016 .UPDATE... 12Z KDRT SOUNDING WAS SHOWING IMPRESSIVE MID LEVEL LAPSE RATES OVER A STOUT CAP AT 750 MB. UPPER AIR ANALYSIS IS INDICATING A WEAK BUT APPRECIABLE SHORTWAVE DISTURBANCE MOVING ACROSS THE CWA THAT IS PROVIDING ELEVATED LIFTING FOR THE MORNING CONVECTION ACROSS UVALDE...ZAVALA...AND FRIO COUNTIES. 15Z LAPS/RAP SOUNDINGS SHOW THIS INSTABILITY MAXIMIZED FROM EAGLE PASS TO ABOUT SAN ANTONIO BEFORE DECREASING EAST OF THE I35 CORRIDOR SO INCLUDED CHC POPS FOR THIS AREA THROUGH 18Z. LOOKING INTO THE AFTERNOON HOWEVER...THE MORNING CAP IS PROGGED TO ERODE QUICKLY INTO THE AFTERNOON ALLOWING SURFACE BASED PARCELS TO REALIZE 2100-3000 J/KG OF INSTABILITY COINCIDING WITH INCREASING DEEP LAYER SHEAR AND LIFTING DUE TO THE APPROACH OF THE SECOND FORECAST SHORTWAVE AROUND 21Z. INCREASED POP CHANCES FOR THE 18Z TO 00Z TIME FRAME AND EXPANDED FARTHER EAST FOR THE AFTERNOON. IT IS WORTH NOTING THAT THE EARLIEST CI IN THE HI RESOLUTION MODEL SUITE WAS 21Z AND NONE CAPTURED THIS MORNING CONVECTION ONGOING SO CONFIDENCE IN THEIR HANDLING OF THIS AFTERNOON IS QUITE LOW. BASED OFF SATELLITE AND MESOSCALE ANALYSIS HOWEVER...THERE IS INCREASING CONFIDENCE IN A LARGE HAIL THREAT FOR THE WESTERN EDWARDS PLATEAU AND RIO GRANDE PLAINS FOR 18Z FORWARD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 67 87 57 77 / 20 30 20 - 10 AUSTIN BERGSTROM INTL AIRPORT 81 67 84 56 76 / 20 30 20 - 10 NEW BRAUNFELS MUNI AIRPORT 82 67 85 57 78 / 30 30 20 - 10 BURNET MUNI AIRPORT 80 64 85 54 73 / 20 20 10 - 10 DEL RIO INTL AIRPORT 85 64 89 58 79 / 40 50 0 - 20 GEORGETOWN MUNI AIRPORT 80 67 85 55 74 / 20 20 20 - 10 HONDO MUNI AIRPORT 83 66 86 57 80 / 40 50 10 - 20 SAN MARCOS MUNI AIRPORT 81 68 84 57 77 / 20 30 20 - 10 LA GRANGE - FAYETTE REGIONAL 82 69 83 61 78 / 20 30 40 10 10 SAN ANTONIO INTL AIRPORT 81 68 85 58 78 / 30 40 20 - 10 STINSON MUNI AIRPORT 83 68 87 60 80 / 30 40 20 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...TB3 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Apr 10, 4:51 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 451 AM CDT SUN APR 10 2016 TXZ171>173-183>194-202>209-217>225-228-111000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 451 AM CDT SUN APR 10 2016 CORRECTED SPOTTER INFORMATION STATEMENT. THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEST OF I-35 LATE THIS AFTERNOON AND EVENING. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WIND GUSTS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN COUNTIES MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY WEST OF I-35 AND MONDAY IN THE FAR EASTERN COUNTIES.
In the hours before
Special weather statement, Apr 10, 10:49 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1049 AM CDT SUN APR 10 2016 TXZ204-219-101630- FRIO TX-MEDINA TX- 1049 AM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRIO AND SOUTH CENTRAL MEDINA COUNTIES UNTIL 1130 AM CDT... AT 1047 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRIO TOWN...OR 14 MILES EAST OF BATESVILLE...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOORE...FRIO TOWN...YANCEY AND HIGHWAY 57 NEAR THE ZAVALA AND FRIO COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2884 9941 2907 9941 2928 9912 2904 9892 TIME...MOT...LOC 1547Z 233DEG 33KT 2894 9938 PLATT
Special weather statement, Apr 10, 11:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1113 AM CDT SUN APR 10 2016 TXZ219-101700- FRIO TX- 1113 AM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL NOON CDT... AT 1109 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIVOT...OR 8 MILES SOUTHWEST OF PEARSALL...MOVING EAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARSALL...BIGFOOT AND INTERSTATE 35 BETWEEN DERBY AND MOORE. LAT...LON 2872 9926 2888 9930 2906 9881 2874 9881 TIME...MOT...LOC 1609Z 248DEG 33KT 2882 9920 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:49 AM CDT | Special Weather Statement | EWX | Frio | 41 min |
| Apr 10, 6:36 PM CDT | Special Weather Statement | EWX | Kinney | 39 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.